# SDR QMLA2019112531989

- Difficulty date: November 23, 2019
- Submitted: November 25, 2019
- Operation: Air carrier
- Aircraft: N4204
- Make and model: Snias AS350B3
- Aircraft serial: 4204
- Aircraft time: 4,892 hours, 14,638 cycles
- Engine: Tmeca ARRIEL2B1
- Engine time: 4,892 hours, 11,269 cycles
- System (JASC): 2121 · Air Distribution Fan
- Part: Brushes
- Part number: 050031
- Condition: Failed
- Location: Blower Motor
- Component: Blower Motor
- Component part number: 050145
- Stage of operation: AA
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

PILOTS REPORT: AS THE AIRCRAFT APPROACHED THE SENDING HOSPITAL FOR PATIENT TRANSPORT, THE NURSE IN THE BACK DESCRIBED SMELLING AN ELECTRICAL BURNING TYPE ODOR. THE AIR CONDITIONING WAS IMMEDIATELY TURNED OFF AND THE WINDOWS WERE OPENED TO VENTILATE THE CABIN. THE SMELL BEGAN TO DISSIPATE. ONCE SAFELY ON THE GROUND AT THE HOSPITAL, THE MECHANIC WAS CALLED TO TROUBLESHOOT. MECHANIC REPORT: THE MECHANIC IDENTIFIED THE BRUSHES IN THE AFT BLOWER MOTOR TO BE FAULTY, AND REPLACED WITH NEW. THE AIRCRAFT WAS SUBSEQUENTLY GROUND RAN TO VERIFY THE INTEGRITY OF THE AIR CONDITIONING SYSTEM; ALL OPERATIONAL CHECKS WERE GOOD TO INCLUDE NO NOTICEABLE ODORS/SMELLS. THE AIRCRAFT WAS RETURNED TO SERVICE AT THAT TIME.
